Alert archive / New Mexico / Red Flag Warnings in 2012

Red Flag Warning 32, NWS El Paso, TX

June 9, 2012Lincoln County, Otero County, New Mexico

NWS El Paso, TX issued this red flag warning at Jun 9, 2012, 10:16 PM MDT for Lincoln County, Otero County, New Mexico. It took effect at Jun 10, 2012, 12:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 10:16 PM MDT (04:16 UTC)
In effect from
Jun 10, 2012, 12:00 PM MDT
Expired
Jun 10, 2012, 7:07 AM MDT
In force
Issued by
NWS El Paso, TX

Counties Lincoln County, NM, Otero County, NM

The radar

The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6155 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WWUS84 KEPZ 100416
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1016 PM MDT SAT JUN 9 2012

...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR THE SOUTHERN
SACRAMENTO MOUNTAINS...

...FIRE WEATHER WATCH SUNDAY FOR SOUTH-CENTRAL AND SOUTHWEST NEW
MEXICO AND FAR WEST TEXAS...

.LOW PRESSURE ALOFT OVER THE PACIFIC NORTHWEST WILL MOVE ACROSS
THE NORTHERN AND CENTRAL ROCKIES. AN ASSOCIATED TROUGH REACHING
SOUTHWEST OUT OF THAT LOW WILL BRUSH ACROSS THE SOUTHERN 
ROCKIES...RESULTING IN STRONG WINDS ALOFT OVER OUR AREA. VERY WARM
TEMPERATURES WILL ALLOW THOSE WINDS TO MIX DOWN TO THE SURFACE IN
THE AFTERNOON AND EVENING. IN ADDITION...DEVELOPMENT OF A LEE-SIDE
TROUGH OVER EASTERN NEW MEXICO WILL CAUSE A MODERATELY TIGHT
PRESSURE GRADIENT SUNDAY...CAUSING SUSTAINED 20-FOOT WINDS OF 20
MPH OR MORE. THE STRONG WINDS... ALONG WITH HIGH FIRE DANGER
RATINGS AND MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL
CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND
EVENING.

NMZ113-101330-
/O.UPG.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/
/O.NEW.KEPZ.FW.W.0032.120610T1800Z-120611T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
1016 PM MDT SAT JUN 9 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY DUE TO
STRONG WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM
MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN
EFFECT.

* AREA AFFECTED: NM FIRE WEATHER ZONE 113 INCLUDING THE LINCOLN
  NATIONAL FOREST AND THE SACRAMENTO MOUNTAINS.

* TIMING: SUNDAY FROM NOON TO 8 PM MDT.

* WIND: WEST-SOUTHWEST WINDS AROUND 20 MPH AT THE 20 FOOT LEVEL
  WITH GUSTS 30-35 MPH.

* HUMIDITY: 3 TO 7 PERCENT AT ALL ELEVATIONS.

* FIRE DANGER LEVELS: HIGH TO VERY HIGH.

* HAINES INDEX: CATEGORY 6 SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110>112-TXZ055-056-101330-
/O.CON.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
1016 PM MDT SAT JUN 9 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY...

* AREA AFFECTED: SOUTH-CENTRAL AND SOUTHWEST NEW MEXICO...
  INCLUDING FIRE WEATHER ZONES 110...111..AND 112. FAR WEST TEXAS
  INCLUDING FIRE WEATHER ZONES 055 AND 056.

* TIMING: FIRE WEATHER WATCH FROM NOON TO 8 PM MDT SUNDAY.

* WIND: WEST-SOUTHWEST WINDS AROUND 20 MPH AT THE 20-FOOT LEVEL
  WITH GUSTS 30-35 MPH SUNDAY AFTERNOON

* HUMIDITY: 5 TO 8 PERCENT.

* FIRE DANGER LEVELS: HIGH TO VERY HIGH.

* HAINES INDEX: CATEGORY 6 SUNDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
1 follow-up statement
926 
WWUS84 KEPZ 101307
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
707 AM MDT SUN JUN 10 2012

...RED FLAG WARNING IS CANCELLED... 
...FIRE WEATHER WATCH IS CANCELLED...

.RED FLAG WARNING FOR CAPITAN AND SACRAMENTO MTNS...AND FIRE WEATHER
WATCH FOR SOUTHWEST AND SOUTH CENTRAL NM AND FAR WEST TEXAS HAVE BEEN
CANCELLED. UPPER LEVEL TROUGH RESPONSIBLE FOR THE STRONG WINDS ALOFT
IS MOVING NORTHEAST AND INTO THE CENTRAL PLAINS...ALLOWING WINDS TO
DECREASE ACROSS NEW MEXICO AND FAR WEST TEXAS. SUSTAINED 20-FT WINDS
THIS AFTERNOON MAY REACH 15-20 MPH WITH A FEW GUSTS IN THE 25-30 MPH
RANGE. BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS ARE STILL
POSSIBLE...BUT WINDS WILL GENERALLY REMAIN BELOW CRITICAL FIRE
WEATHER CRITERIA THIS AFTERNOON AND EVENING. ALTHOUGH WINDS MAY NOT
BE STRONG ENOUGH TO MEET CRITICAL THRESHOLDS...FIRE DANGER RATINGS
REMAIN VERY HIGH TO EXTREME WITH MINIMUM HUMIDITY OF 3 TO 8 PERCENT
AND VERY WARM TEMPERATURES WITH MODERATE TO HIGH HAINES INDICES. 

NMZ113-101415-
/O.CAN.KEPZ.FW.W.0032.120610T1800Z-120611T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
707 AM MDT SUN JUN 10 2012

...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE RED FLAG WARNING. 

ALTHOUGH BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS ARE STILL
POSSIBLE THIS AFTERNOON...WINDS WILL GENERALLY REMAIN BELOW CRITICAL
FIRE WEATHER CRITERIA.

$$

NMZ110>112-TXZ055-056-101415-
/O.CAN.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
707 AM MDT SUN JUN 10 2012

...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 
055...056...110...111 AND 112 IN NEW MEXICO AND FAR WEST TEXAS.

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
CANCELLED THE FIRE WEATHER WATCH. 

$$

PARK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:27 PM MDT, 7 hours 49 minutes earlier.

Area forecast discussion, Jun 9, 2:27 PM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
227 PM MDT SAT JUN 9 2012

.SYNOPSIS...
THE WEATHER WILL REMAIN HOT AND DRY FOR THE NEXT SEVERAL
DAYS...WITH WINDY CONDITIONS AGAIN SUNDAY AFTERNOON. LOW LEVEL
MOISTURE WILL FLIRT WITH THE EASTERN PORTIONS OF OTERO AND
HUDSPETH COUNTIES TUESDAY AND WEDNESDAY AND BRING A SLIGHT CHANCE
OF THUNDERSTORMS...BUT MOST OF THE AREA WILL STAY DRY.

&&

.DISCUSSION...
NO CHANGES WERE MADE TO THE PREVIOUS FORECAST. TEMPERATURES WILL
REMAIN ABOUT 3 TO 6 DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. A
TROUGH PASSING TO THE NORTH WILL PUSH THE NORTHERN PORTION OF THE
UPPER RIDGE TO THE EAST THIS AFTERNOON AND TOMORROW...DEEPENING A
SURFACE TROUGH TO THE EAST AND BRINGING LOW-END WINDY CONDITIONS.
BEHIND THE UPPER TROUGH A WEAK SURFACE HIGH WILL ATTEMPT TO PUSH
SOME LOW LEVEL MOISTURE WESTWARD INTO THE EXTREME EASTERN CWA
TUESDAY AND WEDNESDAY...BUT MOST LIKELY ONLY THE SACRAMENTO
MOUNTAINS WILL BENEFIT FROM A SLIGHT CHANCE OF THUNDERSTORMS THOSE
DAYS. BENEFIT MAY BE A POOR CHOICE OF A WORD IF DRY LIGHTNING IS
THE RESULT. ANYWAY...THE UPPER RIDGE TRIES TO MAKE A COMEBACK
MIDWEEK BEFORE ANOTHER UPPER TROUGH PASSES TO THE NORTH NEXT
WEEKEND. NO MONSOON IN SIGHT YET.

&&

.AVIATION...VALID 10/00Z-11/00Z
VFR THROUGH THE PERIOD. WINDS THIS EVENING 240-270/15-20G30KT THEN
DECREASING TO AROUND 10KT OVERNIGHT INTO SUNDAY MORNING. WINDS WILL
PICK UP AGAIN FOR SUNDAY AFTERNOON.

&&

.FIRE WEATHER...
LOW PRESSURE ALOFT WILL CROSS THE NORTHERN ROCKIES AND HEAD INTO
THE NORTHERN PLAINS TONIGHT AND SUNDAY. AN UPPER LEVEL TROUGH WITH
THAT LOW WILL REACH SOUTHWARD INTO THE SOUTHERN ROCKIES...CAUSING
STRONG WINDS ALOFT TONIGHT AND SUNDAY. THE STRONG UPPER LEVEL WINDS
AND A LEE SIDE TROUGH OVER EASTERN NEW MEXICO...WILL CAUSE 20-FOOT
WINDS SUSTAINED AT ABOUT 20 MPH WITH GUSTS OF 30 TO 35 MPH THIS
EVENING AND AGAIN SUNDAY AFTERNOON. THE WINDS WILL BE MARGINAL THIS
EVENING AND AGAIN SUNDAY...BUT THE VERY DRY FUEL CONDITIONS AND VERY
WARM TEMPERATURES...ALONG WITH HIGH TO MODERATE HAINES INDICES AND
VERY HIGH TO EXTREME NFDRS FIRE DANGER RATINGS...ARE ENOUGH TO TIP
THE BALANCE OVER TO RED FLAG WARNINGS. WINDS WILL DIMINISH MONDAY
THROUGH WEDNESDAY...BUT HAINES INDICES WILL REMAIN MODERATE TO HIGH
AND VERY WARM TEMPERATURES WILL PERSIST. WEST WINDS WILL CONTINUE TO
KEEP MOST OF THE AREA DRY THROUGH MIDWEEK. HOWEVER...A BACKDOOR COLD
FRONT MAY TRY TO PUSH IN FROM THE EAST LATE TUESDAY OR WEDNESDAY.
THIS COULD ALLOW ENOUGH MOISTURE FOR ISOLATED THUNDERSTORM ACTIVITY
IN SACRAMENTO MOUNTAINS TUESDAY AND WEDNESDAY.

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74 100  72  98  72 /   0   0   0   0   0
SIERRA BLANCA           68  97  69  96  66 /   0   0   0   0   0
LAS CRUCES              63  97  64  96  61 /   0   0   0   0   0
ALAMOGORDO              68  98  65  95  64 /   0   0   0   0   0
CLOUDCROFT              52  76  50  76  50 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   68  95  67  95  66 /   0   0   0   0   0
SILVER CITY             62  85  61  87  63 /   0   0   0   0   0
DEMING                  62  97  62  97  60 /   0   0   0   0   0
LORDSBURG               61  95  60  95  62 /   0   0   0   0   0
WEST EL PASO METRO      74  99  73  97  74 /   0   0   0   0   0
DELL CITY               61  94  60  98  57 /   0   0   0   0   0
FORT HANCOCK            67 100  67 100  68 /   0   0   0   0   0
LOMA LINDA              65  93  66  93  66 /   0   0   0   0   0
FABENS                  71 101  70 100  69 /   0   0   0   0   0
SANTA TERESA            67  99  67  96  67 /   0   0   0   0   0
WHITE SANDS HQ          75  96  73  98  72 /   0   0   0   0   0
JORNADA RANGE           56  96  55  99  54 /   0   0   0   0   0
HATCH                   61  94  61  94  61 /   0   0   0   0   0
COLUMBUS                64  97  65  96  65 /   0   0   0   0   0
OROGRANDE               72  98  71  99  71 /   0   0   0   0   0
MAYHILL                 57  83  57  81  56 /   0   0   0   0   0
MESCALERO               51  84  52  82  50 /   0   0   0   0   0
TIMBERON                52  83  53  83  52 /   0   0   0   0   0
WINSTON                 55  85  53  87  54 /   0   0   0   0   0
HILLSBORO               63  89  62  89  62 /   0   0   0   0   0
SPACEPORT               62  95  64  95  64 /   0   0   0   0   0
LAKE ROBERTS            50  88  50  90  53 /   0   0   0   0   0
HURLEY                  58  89  55  90  57 /   0   0   0   0   0
CLIFF                   45  95  48  97  47 /   0   0   0   0   0
MULE CREEK              42  91  45  91  44 /   0   0   0   0   0
FAYWOOD                 56  89  57  89  56 /   0   0   0   0   0
ANIMAS                  57  95  57  95  59 /   0   0   0   0   0
HACHITA                 60  95  58  96  57 /   0   0   0   0   0
ANTELOPE WELLS          63  97  61  98  62 /   0   0   0   0   0
CLOVERDALE              58  90  57  91  59 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR NMZ110>113.

TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR TXZ055-056.

&&

01 FAUSETT/21 PARK
Hazardous weather outlook, Jun 9, 12:37 PM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1237 PM MDT SAT JUN 9 2012

NMZ401>417-TXZ418>424-101845-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1237 PM MDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOT...DRY AND WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH
WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH. THIS IS BELOW WIND
ADVISORY CRITERIA BUT WILL CONTRIBUTE TO VERY HIGH TO EXTREME FIRE
DANGER. LOCALIZED BLOWING DUST IS LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOT...DRY AND WINDY CONDITIONS WILL OCCUR AGAIN SUNDAY AFTERNOON
RESULTING IN LOCALIZED BLOWING DUST AND VERY HIGH TO EXTREME FIRE
DANGER. LOW LEVEL MOISTURE MAY SEEP FAR ENOUGH WESTWARD TUESDAY
AND WEDNESDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE
SACRAMENTO MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FAUSETT

Nearby

Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.